How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Bird
Satisfied Customers: 23740
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
Type Your Bird Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

My cheek conure may have swallowed a Lexapro 5mg pill.

Customer Question

My green cheek conure may have swallowed a Lexapro 5mg pill.
Submitted: 1 month ago.
Category: Bird
Expert:  Dr. Michael Salkin replied 1 month ago.

You're speaking to Dr. Michael Salkin. Welcome to JustAnswer. I'm currently typing up my reply.

Expert:  Dr. Michael Salkin replied 1 month ago.

I'm sorry that your question wasn't answered in a timely manner. We don't have many avian vets on this site. Please let me know if you still need help. There are no studies of escitalopram (Lexapro) in birds and so I can't know how this drug would affect Mittu. Overdoses in dogs can cause sedation, incoordination, tremors and seizures. There's no specific antidote to escitalopram and so any symptoms would be treated symptomatically and supportively by an avian vet (please see here:

May I have an update on Mittu, please?

Related Bird Questions